| Catalog Number |
PLC231200 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
11/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Do not rotate the contralateral leg delivery catheter during delivery, positioning or deployment.Catheter breakage or premature deployment may occur.(b)(4).
Event or Problem Description
On (b)(6) 2019 this patient underwent endovascular treatment for bilateral iliac artery aneurysms and was implanted with gore® excluder® aaa endoprostheses and gore® excluder® iliac branch endoprostheses.It was reported that the gore® excluder® iliac branch endoprostheses and gore® excluder® aaa trunk-ipsilateral leg component were successfully deployed.A gore® dryseal flex introducer sheath was used to deliver a contralateral leg component but, advanced outside of the introducer sheath to the contralateral gate of the trunk-ipsilateral leg component.The patient's anatomy was reported to have been tortuous and during advancement of the contralateral leg component it got caught on the contralateral gate during an attempt at cannulation.The contralateral leg component was reportedly torqued and rotated, outside of the introducer sheath, in an attempt to cannulate.Multiple attempts to manipulate the device outside the sheath were made but unsuccessful; and a decision to remove the device was made.During withdrawal of the undeployed device through the introducer sheath, it was reported that the delivery catheter became caught at valve of the sheath and could not be withdrawn further.Additional attempts were made which resulted in the delivery catheter breaking at the junction of the trailing olive and the gold braided polyimide.The trailing end of the delivery catheter was removed.Reportedly the deployment line came out with the delivery catheter.The device remained partially deployed at the proximal end inside the introducer sheath.The partially deployed device and introducer sheath were successfully removed from the patient.A new introducer sheath and contralateral leg component were used to complete the procedure without issue.There were no reported adverse event to the patient or other issues.The patient tolerated the procedure.The suspected cause of difficulty with cannulation was reported to be tortuosity of the patient's anatomy, coupled with the device having been advanced outside the introducer sheath.
Additional Manufacturer Narrative
Updated h7: 3500a-other-urgent medical device safety correction.Added conclusion code.Addition the ifu in place at the time of the procedure included the following relevant warnings: according to the instructions for use (ifu) for the gore® excluder® aaa endoprostheses states; do not advance the device outside of the sheath.The sheath will protect the device from catheter breakage or premature deployment while tracking it into position.Do not rotate the contralateral leg delivery catheter during delivery, positioning or deployment.Catheter breakage or premature deployment may occur.Do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.Do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.
Additional Manufacturer Narrative
D10: additional/corrected information.H6: code 10: the device was returned to gore and an evaluation was conducted and showed the following: the delivery catheter was broken at the trailing olive.The leading end had fractured at the trailing olive.The leading end of the device was stuck at the valve of the introducer sheath.The deployment knob was still screwed into the delivery catheter.There were no breaks seen in the deployment line.The deployment line extended out from the delivery catheter and was still attached to the broken off leading end of the device.The separation of the leading end of the device caused the device to start deploying inside the introducer sheath.The valve of the introducer sheath was still inflated.The findings from the evaluation are consistent with the physician¿s observations for catheter breakage.The excluder instructions for use (ifu) clearly states: do not advance the device outside of the sheath.The sheath will protect the device from catheter breakage or premature deployment while tracking it into position.Do not rotate the contralateral leg delivery catheter during delivery, positioning or deployment.Catheter breakage or premature deployment may occur.Do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.Do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.The cause for the difficulties cannulating the contra gate could not be determined from the currently available information.The cause for the broken leading end of the catheter could not be determined from the currently available information.Advancing the device outside of the introducer sheath, rotating the device during placement, and withdrawing the undeployed device through the introducer sheath may have contributed to the catheter breakage.